Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
frustratedgirl

Need suggestions please (with pics)

Hello everyone

I am trying to decide if I should give the differin a real try. I think last time I only used it for about a month and only every three days so I don't think that was giving it much of a shot to work. I still have 2 full tubes of it (they are the 1%) cream.

Or maybe I should ask for accutane. I am scared to death of the side effects and my skin is overall really dry anyways.

Any thoughts or suggestions as to which route I should go? Is my acne too bad for differin? I can not take antibiotics because I am allergic to some and end up itching like crazy from yeast.

Thanks everyone.

Here are the pics. Let me know which method you think would work best.

post-86334-1232478287_thumb.jpg

I tried to upload the left side, my back and chest but the files are all too big. The pics can be found in my photos. Sorry guys I need to find a good program to resize them.

post-86334-1232478287_thumb.jpg

Share this post


Link to post
Share on other sites

If you guys think differin might help with this mess on my face please let me know. I would like to start it tonight. If not, I guess I need to make a derm appt. to discuss other options. Any advice, please.

Share this post


Link to post
Share on other sites

Accutane should only be used as the last option. A question though, have you tried other topical treatments? Dan's regimen has been workin wonders for me and lots of others so if I were you I would try it for a month or two and see if it doesn't clear up your skin. I can tell you right now that a dermatoligist probably wont prescribe you accutane until all other methods have been tried, and your acne in my opinion doesn't look that severe. So I would suggest trying Dan's regimen or any other topical treatment. You can also scamper the forums to see what other people have tried to try and get your own regimen that works for you.

As a bonus here's a good free photo editor that lets you resize and do tons of other stuff:

http://picasa.google.com/

:D

EDIT:

In case you are wondering to resize a picture in picasa you select the picture then go to file--> Export picture to folder then choose the pixel size

Good Luck!

Share this post


Link to post
Share on other sites

Thanks for the reply backardee!! My derm has suggested Accutane many times but I always refused. I can't use BP anymore. It makes my face itch like crazy, swell and burn. I use to use it all the time but for the past 6 months my face is so sensitive to everything. I think Dan's regimen is BP, right?

I think my face is just awful but I guess we are all harder on ourselves.

You said Dan's is doing good for you. Do you have cystic acne? I couldn't find any pics of you with acne. Mike is lots of cysts, black heads and nodule bumps.

Also, thanks for the resizer.

Share this post


Link to post
Share on other sites

I do not get cystic acne as of right now. I usually get whiteheads and blackheads. And very true we are all hard on ourselves I used to be so shy and uncomfortable around other people because of my acne until I told myself that it wasn't that bad and I was exaggerating a problem that only gets worse when you stress out about it. As for the BP issue, yes dan's regimen relies on BP heavily, and because I have sensitive skin it does kind of burn for me too which is why I am down to just the cleanser and AHA+ at night before bed which seems to be working for the time being. One of the things I found that helped sensitivity a little bit, and I know I keep name dropping I feel like I'm dan's agent or something, but jojoba oil is very nice, won't irritate even the most sensitive skin, and helps calm the irritation from BP if you combine it with your moisturizer. If you do decide to try the Jojoba oil make sure not to use to much because it will make your face shiny. Before bed you can go to town because most of it absorbs pretty well. I really hope you find something that will treat your acne topically instead of accutane because looking at the side effects of it is scary.

Share this post


Link to post
Share on other sites

My opinion: Give the Differin a try, but when and if you decide to do so, stick with it at least until all your tubes are empty, then you know you gave it a descent try :) And keep to the rules, only a little bit at night time.

I am in week 13 now, and can only really now start to see the difference for the past week or so. What I do is listen to my skin, my base regimen is the Differin and Cetaphil, but everything else like moisturizing, bp, etc I do as and when my skin says so. I did have the IB and a second IB at around 8 weeks, but since then its getting better and better, little by little.

Good luck! And keep us posted on your weekly progress.

Share this post


Link to post
Share on other sites

Hi! I would give differin a good try, for at least 3 months. I've been on it for a year and have only seen improvement after switching to the 0.3%. If your acne is more moderate than mild, then 0.3% might be more effective.

From the picture, your acne looks inflamed, but I can't tell. If it is inflamed, I would recommend also going on clindamycin or some kind of topical antibiotic that your doctor can prescribe. That will help a lot with the differin initial breakout and also with your inflammatory acne. Good luck!

Share this post


Link to post
Share on other sites

Hey, so what did you decide?

Your acne def. does look similar to mine but I actually think yours is better! My cysts have gotten huuuge.. they are so weird lol.

Anyways I had great success with Differin a while back. But looking back now, with whatever I had success with for a while, no matter what, my acne always came back. I am upset I let it get worse and I feel like Accutane will finally stop that cycle.

I think you might as well start the Differin while you are deciding on the Accutane. Keep me up to date if you decide to go on it!!! I start next week :)

Share this post


Link to post
Share on other sites

Hi DM

I made an appt. with the derm. I plan to start the accutane process. Hopefully I can do a low dose with low side effects. I see some people are only taking 20 mg but for a longer period of time. Good luck with starting your course. It seems to do wonders for eveyone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×